MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NGEN GENERATOR; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC NGEN GENERATOR; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D138402
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fistula (1862)
Date of Event 03/04/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Note: per fda request, mdr submissions for the ngen rf generator are to be reported with pma details of the catheter used along with the ngen rf generator.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a left atrial tachycardia ablation with a thermocool smarttouch sf and a ngen generator and the patient experienced esophageal fistula that resulted in death.Roughly one month after an atrial fibrillation procedure was performed, an esophageal fistula was noticed.The patient called the office after feeling chest pains roughly one months after the procedure.The patient passed away on their way to the emergency room (er).It was unknown how the injury was confirmed or if any medical intervention was provided for the patient.There were no complications during the initial procedure.They believe the injury was caused by burning at high power in the posterior wall using a radio frequency catheter.It was reported that they were "no longer a clinical at this account and is now doing clinical therapy advancement".Octaray catheter, soundstar catheter and a thermocool smarttouch sf catheter were used during the procedure.The procedure was performed roughly 12 months ago, the event was reported now because they did not know it was previously reported and they just found out about the event.The event was just found out and it was reported that the information about this event was going to be sparce since they found out so late.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a left atrial tachycardia ablation with a thermocool smarttouch sf and a ngen generator and the patient experienced esophageal fistula that resulted in death.Roughly one month after an atrial fibrillation procedure was performed, an esophageal fistula was noticed.The patient called the office after feeling chest pains roughly one months after the procedure.The patient passed away on their way to the emergency room (er).It was unknown how the injury was confirmed or if any medical intervention was provided for the patient.There were no complications during the initial procedure.They believe the injury was caused by burning at high power in the posterior wall using a radio frequency catheter.It was reported that they were "no longer a clinical at this account and is now doing clinical therapy advancement".Device investigation details: technical services performed a remote evaluation of the device, however, the service was declined.The customer stated the system has been functional and is declining service.A device history record evaluation was performed for the finished device number, and no internal actions related to the reported complaint condition were identified.All devices are manufactured, inspected, and released to approved specifications as part of johnson & johnson medtech's quality process.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
NGEN GENERATOR
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FLEX
hamatechet 2
migdal haemek
IS  
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21684817
Report Number2029046-2025-00896
Device Sequence Number12944268
Product Code LPB
UDI-Device Identifier10846835018080
UDI-Public(01)10846835018080(11)230628
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD138402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; THMCL SMTCH SF BID, TC, D-F; UNK_OCTARAY NAV; UNK_SOUNDSTAR ECO
Outcome Attributed to Adverse Event Death;
Patient SexUnknown